MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC INSTINCT ENDOSCOPIC HEMOCLIP; HEMOSTATIC CLIP

WILSON-COOK MEDICAL INC INSTINCT ENDOSCOPIC HEMOCLIP; HEMOSTATIC CLIP
Model Number G18343
Medical Device Problem Codes Material Separation (1562); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The system preparation section of the instructions for use includes the following: "uncoil device.Verify smooth handle operation and clip action.Open clip by gently moving handle spool distally (away from handle thumb ring).Once clip is fully open, do not continue advancing handle spool as clip may prematurely detach from catheter.Close clip by moving handle spool proximally until clip is fully closed.Caution: do not continue to pull handle spool beyond tactile resistance as this may prematurely deploy clip." the instructions for use states: "endoscope must remain as straight as possible when inserting or withdrawing device." the instructions for use states: "with clip closed and without holding handle spool, advance device in small increments into accessory channel of gastroscope or colonoscope.Caution: holding handle spool during advancement may prematurely deploy clip." failure to follow the instructions above can result in damage to the device which may lead to premature clip deployment.However, even if the clip is not deployed, damage can occur to internal device components such as the driver legs.Once this damage occurs, the clip is in a partially deployed state and may not be able to be opened/reopened.Prior to distribution, all instinct endoscopic hemoclips are subjected to a visual and functional inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.Therefore, this represents an unusual occurrence.Based on this review, the likelihood of this type of report is rare.Quality assurance will continue to monitor for complaint trends.
 
Event or Problem Description
During a mucosectomy, the physician used a cook instinct plus endoscopic clipping device.It was reported that at the moment of use, the clamp [clip] was not activated and the click [clip] came out [thrombosing: clip housing detaches from the cath attach and remains attached to the drive wire], two attempts were made which were unsuccessful.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.A pouch from the lot number provided in the report was returned.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The system preparation section of the instructions for use includes the following: "uncoil device.Verify smooth handle operation and clip action.Open clip by gently moving handle spool distally (away from handle thumb ring).Once clip is fully open, do not continue advancing handle spool as clip may prematurely detach from catheter.Close clip by moving handle spool proximally until clip is fully closed.Caution: do not continue to pull handle spool beyond tactile resistance as this may prematurely deploy clip." the instructions for use states: "endoscope must remain as straight as possible when inserting or withdrawing device." the instructions for use states: "with clip closed and without holding handle spool, advance device in small increments into accessory channel of gastroscope or colonoscope.Caution: holding handle spool during advancement may prematurely deploy clip." failure to follow the instructions above can result in damage to the device which may lead to premature clip deployment.However, even if the clip is not deployed, damage can occur to internal device components such as the driver legs.Once this damage occurs, the clip is in a partially deployed state and may not be able to be opened/reopened.Prior to distribution, all instinct endoscopic hemoclips are subjected to a visual and functional inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.Therefore this represents an unusual occurrence.Based on this review, the likelihood of this type of report is rare.Quality assurance will continue to monitor for complaint trends.

Brand Name
INSTINCT ENDOSCOPIC HEMOCLIP
Common Device Name
HEMOSTATIC CLIP
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston salem NC 27105
Manufacturer (Section G)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston salem NC 27105
Manufacturer Contact
sabrina o¿brien
4900 bethania station rd
winston salem, NC 27105
3367440157
MDR Report Key21525628
Report Number1037905-2025-00179
Device Sequence Number8378190
Product Code PKL
UDI-Device Identifier00827002183438
UDI-Public(01)00827002183438(17)260407(10)W4716887
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K132809
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/07/2026
Device Model NumberG18343
Device Catalogue NumberINSC-7-230-S
Device Lot NumberW4716887
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2025
Supplement Date Received by Manufacturer09/15/2025
Initial Report FDA Received Date03/05/2025
Supplement Report FDA Received Date10/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/07/2023
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SCOPE, UNKNOWN MAKE AND MODEL.
Patient SexUnknown